Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 13, 2009, 9:56 AM EST for Lee County, Georgia. It took effect at Dec 13, 2009, 3:08 PM EST. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2009, 9:56 AM EST (14:56 UTC)
- In effect from
- Dec 13, 2009, 3:08 PM EST
- Expired
- Dec 23, 2009, 6:32 AM EST
- In force
- 10 days
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1).
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 13, 8:45 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 13, 8:45 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 AM EST SUN DEC 13 2009 .SYNOPSIS... WITH A LOW SUN ANGLE...NEAR CALM WINDS...HIGH DEW POINTS...AND DRIZZLE OR LIGHT RAIN ASSOCIATED WITH A SLOWLY DRIFTING WARM FRONT...WIDESPREAD VISIBILITIES OF ONE-HALF MILE WERE NOTED THIS MORNING AND WILL ONLY BE SLOW TO LIFT. THEREFORE A DENSE FOG ADVISORY WAS ISSUED FOR THE ENTIRE FORECAST AREA UNTIL 11 AM EST. OTHERWISE...AT 8 AM EST...TEMPS/DEW POINTS RANGED FROM UPPER 40S EACH ACROSS SE ALA AND SRN GA N OF FRONT TO MID 60S EACH ACROSS FL COASTAL COUNTIES SOUTH OF FRONT. AT UPPER LEVELS... THE LARGE SCALE CONUS PATTERN CONTINUES TO SHOW A PROGRESSIVE SPLIT FLOW OVER THE LOWER 48 WITH AN ACTIVE SOUTHERN STREAM DOMINATED BY SEVERAL SHORT WAVES. ONE WAS EXITING SRN NV...ANOTHER OVER SRN IL...AND THE LAST OVER THE SOUTHEAST. LOOKING S...STRONG RIDGE OVER SE GULF/WRN ATLC. THE SOUTHEAST CONUS SHORT WAVE WILL EXIT THE CAROLINA COAST BY THIS AFTERNOON WITH ISENTROPIC LIFT DIMINISHING ACROSS THE NORTHERN CWA. THE NV SHORT WAVE MOVES RAPIDLY EAST THROUGH THE CENTRAL PLAINS AND MIDWEST THROUGH MONDAY...WITH UPSTREAM ENERGY DIGGING A MORE SUBSTANTIAL TROUGH ACROSS THE FOUR CORNERS REGION INTO THE SOUTHERN HIGH PLAINS ON TUESDAY. THIS WILL RESULT IN A SLIGHT NORTHWARD AMPLIFICATION OF THE SUBTROPICAL RIDGE CENTERED NORTH OF HISPANOLA. AT LOWER LEVELS... ANALYSIS SHOWS A DIFFUSE LOW PRESSURE OVER SRN MS WITH A WARM FRONT STRETCHING EWD ACROSS THE FL PANHANDLE COAST THEN NEWD TO THE SE MOST GA COAST....AND A WEAK COLD FRONT STRETCHING SWD FROM THE LOW INTO THE GULF. THE WARM FRONT IS NOTED BY CURRENT TEMPS...I.E. CROSS CITY S OF FRONT IS 67 WHILE TALLAHASSEE AND VALDOSTA N OF FRONT ARE 52 AND 49 DEGREES RESPECTIVELY. RADAR INDICATED THAT A ZONE OF STRONG ISENTROPIC LIFT REMAINS OVER THE NORTHERN CWA WITH A LARGE AREA OF MODERATE RAIN AND ISOLATED THUNDERSTORMS. HIGH PRESSURE NOW EXITING THE VIRGINIA COAST WILL BE PUSHED FURTHER SEWD THROUGH TODAY ALLOWING A RIDGE OF HIGH PRESSURE TO BUILD IN SOUTH OF WARM FRONT. THIS IN TURN ALLOWS THE MID AND UPPER LEVELS TO DRY OUT FROM S-N...BUT KEEPS LOW LEVELS MOIST. IN RESPONSE TO CONTINUED EWD MOVEMENT OF ABOVE IL SHORTWAVE...THE LOW WILL MOVE EWD ACROSS ALABAMA INTO GEORGIA INTO THIS AFTN REACHING THE DELMARVA COAST THIS EVE LIFTING THE WARM FRONT FURTHER NWD WHILE THE ASSOCD COLD FRONT WEAKENS FURTHER AND STALLS NW OF CWA. UPSTREAM RADARS SHOW PRECIP GRADUALLY SHIFTING EASTWARD WITH LOW SO EXPECT GRADUAL DECREASE FROM SW-NE TODAY. DESPITE MID/UPPER LEVELS DRYING OUT...VERY SLOW DRIFT OF FRONT MEANS LOW LEVELS REMAIN MOIST THROUGH SHORT TERM. THIS REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE WITH 1.66 INCH PWAT AT 18Z SUN REMAINING ABOVE 1.4 INCHES THRU 18Z TUE AND THEN BEGIN CLIMBING AGAIN AHEAD OF NEXT COLD FRONT PASSAGE LATE TUES. THE STRONG PLAINS SHORTWAVE WILL PUSH A FRONT SOUTHEAST OVER THE PLAINS/MID MISS RIVER VALLEY MONDAY...AND TO THE LWR MISS VALLEY MON NIGHT. ON TUESDAY...AN UPPER LOW MOVES NORTH OF THE GREAT LAKES WITH THE NEXT COLD FRONT EXTENDING DOWN TO THE GULF COAST STATES EVENTUALLY REACHING LOCAL REGION LATE TUES. MODELS DIFFER ON THE STRENGTH OF SHORTWAVE ENERGY MOVING NORTHEAST THROUGH THE ZONAL FLOW OVER THE SOUTHERN PLAINS TO SOUTHEASTERN CONUS WITH GFS STRONGEST WITH THIS ENERGY. && .SHORT TERM (THIS AFTERNOON THROUGH MONDAY)... THIS AFTERNOON...THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD THROUGH THE CWA. NORTH OF FRONT...ISENTROPIC RAIN WITH MAINLY ELEVATED CONVECTION PERSISTS. ALONG AND SOUTH OF FRONT...SCT STORMS WITH RAIN BECOMING MORE SURFACE BASED WITH WDLY SCT/SCT SHOWERS AND TSTMS. ALSO HERE...ML CAPES INCREASE TO AROUND 1000 J/KG GENERALLY OVER THE SOUTHERN THIRD OF THE FORECAST AREA AS WARM MOIST AIR MOVES INTO THE REGION. DESPITE THIS MORE FAVORABLE CONVECTIVE ENVIRONMENT...DEEP LAYER LIFT AND SHEAR WILL BE MINIMAL AT BEST WITH THE NE MOVEMENT OF THE LOW AND WITH NO SIGNIFICANT SHORTWAVES AFFECTING THE AREA....CHANCES OF STRONG STORMS MINIMAL WITH BEST CHANCES WRN PANHANDLE COAST AND ADJACENT AREAS CLOSEST TO LOW. WILL GO WITH WDLY SCT PRECIP SRN THIRD...AND SCT PRECIP ELSEWHERE CLOSEST TO WARM FRONT. SOUTH OF BOUNDARY...SURFACE WINDS WILL VEER BECOMING MORE UNIFORMLY SOUTH AND EVENTUALLY SOUTHWEST. THE SUN WILL ACTUALLY BREAK OUT ACROSS A GOOD PORTION OF CWA. WITH AREA IN THE WARM SECTOR...HIGH TEMPS WILL RISE INTO 70S TO NEAR 80 SE BIG BEND. RAINFALL RATES WILL TAPER OFF NEXT 12 HRS WITH THE WEAKENING OVERRUNNING PATTERN BUT WITH GROUNDS SATURATED FROM RECENT RAINS/CAN NOT ELIMINATE THE POSSIBILITY OF LOCALIZED STREET...ROAD AND STREAM FLOODING. TONIGHT... THE FRONT IS PROGGED TO STALL OVER NRN TIER ALA/GA COUNTIES YIELDING VERY MILD TEMPERATURES SOUTH OF BOUNDARY. EXPECT LOWS UNIFORMLY AROUND 60. ABUNDANT GULF MOISTURE IN THE LOW LEVELS DUE TO HIGH DEW POINTS COMBINED WITH WINDS BECOMING CALM WILL FAVOR STRATUS DECK AND FOG AND WHICH WILL LINGER WELL PAST SUNRISE MONDAY. SOME DRIZZLE BUT NIL POPS. MONDAY... WITH WEAK FLOW AND LOW SUN ANGLE...AREAS OF LOW CLOUDS AND FOG WILL LINGER. OTHERWISE...STRONG AND PERSISTENT SUB-TROPICAL HIGH OVER EASTERN CUBA WILL BUILD NW KEEPING TEMPS WELL ABOVE NORMAL LEVELS. THIS WILL BE THE WARMEST DAY OF THE WEEK WITH HIGHS RANGING FROM THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. RAIN CHANCES INCREASE FROM NORTHWEST TO SOUTHEAST BEGINNING IN AFTERNOON WELL IN ADVANCE OF AN APPROACHING COLD FRONT...WHICH IS FORECAST TO MOVE THROUGH THE CWA ON TUESDAY. SHARP 60-0 NW-SE POP GRADIENT. && .AVIATION...THROUGH 12Z MON. VERY POOR FLYING CONDITIONS WILL PERSIST WITH CIGS/VSBYS GENERALLY REMAINING IFR TO VLIFR AT THE TERMINALS INTO THE LATE MORNING HOURS. A BAND OF MODERATE TO HEAVY SHOWERS WITH ISOLATED TSS EXTENDING SOUTHWEST FROM AL/GA STATE LINE TO MOBILE WILL SLOWLY PROGRESS EAST TODAY TOWARD THE PFN/DHN TERMINALS. ALTHOUGH CIGS/VSBYS MAY IMPROVE THROUGH THE AFTERNOON PERIOD TODAY...ANOTHER SIMILAR NIGHT TONIGHT IS EXPECTED. && .MARINE...A WARM FRONT ALONG THE GULF COAST WILL LIFT NORTH OF THE WATERS TODAY...WITH WINDS AND SEAS GRADUALLY DIMINISHING. ANOTHER LOW PRESSURE SYSTEM WILL ADVANCE FROM THE PLAINS TO THE ATLANTIC COAST THROUGH TUESDAY DRAGGING A COLD FRONT SOUTHEASTWARD ACROSS THE MARINE AREA. WINDS AND SEAS WILL INCREASE TO EXERCISE CAUTION LEVELS TUESDAY AS THE FRONT APPROACHES...AND TO ADVISORY LEVELS IN WAKE OF ITS PASSAGE TUESDAY NIGHT INTO WEDNESDAY. && .FIRE WEATHER...WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE...THERE WILL BE NO CONCERNS FOR AT LEAST THE NEXT FEW DAYS. && .HYDROLOGY...ONE TO THREE INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS DURING THE LAST 18 TO 24 HOURS WILL RESULT IN RAPID RISES ALONG SOME OF THE MAIN STEM RIVERS DURING THE NEXT SEVERAL DAYS. NEW FLOOD WARNINGS ARE NOW IN EFFECT FOR THE PEA RIVER AT ELBA WHICH WILL REACH FLOOD STAGE BY MON MORNING AND THE CHOCTAWHATCHEE AT NEWTON WHICH WILL GO INTO FLOOD STAGE THIS EVE. FLOOD WARNINGS REMAIN IN EFFECT FOR THE AUCILLA RIVER AT LAMONT FL...ST MARK RIVER NEAR NEWPORT FL...AND CHOCTAWHATCHEE RIVER AT CARYVILLE FL WHERE MINOR FLOODING IS FORECAST. MINOR FLOODING IS OCCURRING AND WILL CONTINUE FOR THE APALACHICOLA RIVER AT BLOUNTSTOWN FL. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...DENSE FOG ADVISORY UNTIL 10 AM CST. GA...DENSE FOG ADVISORY UNTIL 11 AM EST. FL...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST (10 AM CST). GM...NONE. && AVIATION/FIRE WEATHER...GIBBS PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Dec 13, 4:15 AM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 AM EST SUN DEC 13 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-141100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 415 AM EST SUN DEC 13 2009 /315 AM CST SUN DEC 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH TODAY AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. AN ADDITIONAL HALF TO ONE INCH OF RAINFALL IS EXPECTED...WITH THE HEAVIER AMOUNTS ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. NO SEVERE WEATHER IS EXPECTED. AREAS OF FOG WILL DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE NEXT COLD FRONT MONDAY THROUGH TUESDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY. AFTER THE FRONTAL PASSAGE TUESDAY NIGHT...MUCH COOLER AND DRIER AIR WILL PREVAIL FOR REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:17 AM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 5 hr |
| Dec 13, 2:31 PM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 19 hr |
| Dec 13, 4:56 AM EST | River Flood Warning | TAE | Lee | 77 min |
| Dec 13, 8:44 AM EST | River Flood Warning | TAE | Coffee | 12 hr |
| Dec 13, 8:53 AM EST | River Flood Warning | TAE | Dale | 6 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.